Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 19, NWS Fort Worth, TX

March 22, 2021Coryell County, Lampasas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 22, 2021, 7:39 PM CDT for Coryell County, Lampasas County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2021, 7:39 PM CDT (00:39 UTC)
Expired
Mar 22, 2021, 8:45 PM CDT
In force
66 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Coryell County, TX, Lampasas County, TX

The radar

The Ft Hood radar (KGRK), 88 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 7:45 PM CDTHAIL 1.512 S Evant, TX5 MILES EAST OF [ 31.30139, -98.16889 ].

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 6:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
672 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

272 
WUUS54 KFWD 230039
SVRFWD
TXC099-281-230145-
/O.NEW.KFWD.SV.W.0019.210323T0039Z-210323T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
739 PM CDT Mon Mar 22 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Coryell County in central Texas...
  Northeastern Lampasas County in central Texas...

* Until 845 PM CDT.

* At 739 PM CDT, a severe thunderstorm was located 14 miles south of
  Evant, or 15 miles northwest of Copperas Cove, moving east at 45
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Gatesville, McGregor, Fort Gates, Mother Neff State Park, Oglesby
  and South Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3130 9827 3161 9789 3171 9769 3132 9742
      3118 9770 3115 9815
TIME...MOT...LOC 0039Z 250DEG 38KT 3128 9808 

HAIL...1.25IN
WIND...60MPH
$$

Barnes
2 follow-up statements
613 
WWUS54 KFWD 230058
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
758 PM CDT Mon Mar 22 2021

TXC281-230108-
/O.CAN.KFWD.SV.W.0019.000000T0000Z-210323T0145Z/
Lampasas TX-
758 PM CDT Mon Mar 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMPASAS COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Texas.

LAT...LON 3118 9798 3132 9808 3168 9767 3167 9766
      3132 9742 3131 9745
TIME...MOT...LOC 0058Z 250DEG 38KT 3133 9786 

$$

TXC099-230145-
/O.CON.KFWD.SV.W.0019.000000T0000Z-210323T0145Z/
Coryell TX-
758 PM CDT Mon Mar 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CORYELL COUNTY...

At 758 PM CDT, a severe thunderstorm was located 10 miles southwest
of Fort Gates, or 10 miles southwest of Gatesville, moving east at 45
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Gatesville, McGregor, Fort Gates, Mother Neff State Park, Oglesby and
South Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3118 9798 3132 9808 3168 9767 3167 9766
      3132 9742 3131 9745
TIME...MOT...LOC 0058Z 250DEG 38KT 3133 9786 

HAIL...1.25IN
WIND...60MPH
 
$$

Barnes
231 
WWUS54 KFWD 230141 RRA
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
841 PM CDT Mon Mar 22 2021

TXC099-230151-
/O.EXP.KFWD.SV.W.0019.000000T0000Z-210323T0145Z/
Coryell TX-
841 PM CDT Mon Mar 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR CORYELL COUNTY WILL EXPIRE AT
845 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Texas.

LAT...LON 3118 9798 3132 9808 3168 9767 3167 9766
      3132 9742 3131 9745
TIME...MOT...LOC 0141Z 250DEG 38KT 3148 9739 

$$

Barnes

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:36 PM CDT, 3 minutes earlier.

Area forecast discussion, Mar 22, 7:36 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
736 PM CDT Mon Mar 22 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tuesday/

The surface low pressure responsible for this afternoon/evening's
convection is located over southwestern Oklahoma, with a broken
line of showers and thunderstorms extending along and west of a
Sherman to Rockwall to Lampasas line at the time of this writing.
The presence of marginal instability and a modestly sheared
environment would support a potential for severe hail (upwards of
1 inch) and damaging wind gusts with any stronger thunderstorms. As
a result, a Severe Thunderstorm Watch remains in effect for
portions of North and Central Texas through midnight tonight.

Based on the latest trends and high res guidance, this activity
should be east of the I-35 corridor after 9-10PM and exit most of
the region after 1-2AM. The passage of a Pacific cold front,
associated with the surface low, will clear cloud cover from west
to east and result in surface winds becoming westerly to
southwesterly. Wind speeds will be around 10-15 MPH behind the
front and persist through much of the day on Tuesday.
Temperatures will not be affected much by the passage of the
front, but the humidity should be lower as drier air filters in.
Expect abundant sunshine and slightly above-normal high
temperatures, mostly in the 70s, across the region Tuesday
afternoon.

Garcia

&&

.LONG TERM... /Issued 240 PM CDT Mon Mar 22 2021/
/Tuesday Night and Beyond/

The next storm system will start off Tuesday night swinging
through the Four-Corners area before heading east into the Plains
on Wednesday. North and Central Texas should still be situated
largely in the cool sector as tonight's cold front remains
stretched across Southeast Texas and Louisiana, which should
mitigate the overall severe weather threat as the strongest
forcing for ascent arrives. One exception may be across areas
south of I-20 and east of I-35, a region into which the surface
front is progged to retreat sometime Wednesday afternoon or
evening. This may allow for a few surface-based storms which could
become strong to severe. Thunderstorms should remain elevated and
likely sub- severe across the rest of the region, though a few
strong storms may still occur.

As far as the timing is concerned, an initial round of convection
is expected Wednesday afternoon as a lead disturbance arrives,
with a second round Wednesday night into Thursday with the primary
disturbance swinging east through the region. Rainfall totals are
a bit uncertain, but basin-average values of half an inch to an
inch look most likely with some isolated higher totals in training
showers and storms.

The system and associated precipitation will exit to the east late
Thursday, followed by dry and seasonable weather for the end of
the workweek. Another shortwave will traverse the Plains on
Saturday, sending another front south through the region. This
system appears moisture-starved at this time and the front should
pass through precipitation-free. The result should be continued
nice weather for the weekend into early next week.

30

&&

.AVIATION... /NEW/
/00Z TAFs/

Ongoing convection will continue to impact the Metroplex terminals
through 2-3Z, and reach Waco closer to 1-2Z. Reductions in
visibility to 3-4 miles and variable wind gusts near or upwards
of 35 knots cannot be ruled out as the activity moves from west to
east. Thunderstorms should be just east of the Metroplex terminals
after 3Z, but there may be lingering showers through 4-5Z. The
passage of a Pacific front will aid in clearing cloud cover
tonight and result in breezy westerly winds. VFR will prevail by
6-7Z across all terminals and continue through the forecast
period. Westerly to southwesterly winds around 10-15 knots are
possible on Tuesday before decreasing in speed and becoming
southerly by Tuesday evening.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    50  74  51  75  49 /  90   0   0  40  40
Waco                51  76  50  75  50 /  90   0   0  50  50
Paris               52  70  47  75  50 / 100   5   0  30  60
Denton              47  73  46  74  45 / 100   0   0  30  40
McKinney            49  72  47  75  48 / 100   0   0  30  40
Dallas              51  75  53  76  51 /  90   0   0  40  40
Terrell             51  73  49  75  50 / 100   0   0  40  50
Corsicana           54  75  52  76  53 /  90   0   0  50  50
Temple              51  78  51  76  50 /  80   0   0  50  50
Mineral Wells       45  73  47  74  45 /  70   0   5  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 22, 2:54 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
254 PM CDT Mon Mar 22 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
254 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered to numerous thunderstorms are expected this afternoon and
evening. Some storms may become strong or severe with hail and
damaging winds as the main threats, especially across North Texas. A
low-end tornado threat will also exist.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Another round of thunderstorms will be possible on Wednesday. A
strong or marginally severe storm will be possible across the
southeast late Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible across North Texas this evening. The
most likely time for activation for locations west of I-35 will be
between 5 PM and 10 PM and between 8 PM and 1 AM east of I-35.

In the hours before

Special weather statement, Mar 22, 5:10 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
510 PM CDT Mon Mar 22 2021

TXZ129-141-222245-
Comanche TX-Eastland TX-
510 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EASTLAND AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 545 PM CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rising Star, or 22 miles south of Cisco, moving northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
this storm.

 Locations impacted include...
Rising Star and Carbon.

LAT...LON 3215 9912 3238 9881 3206 9859 3199 9887
      3208 9893 3208 9912
TIME...MOT...LOC 2209Z 239DEG 33KT 3206 9901

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:22 PM CDTSevere Thunderstorm WarningFWDCoryell, McLennan53 min
Mar 22, 8:41 PM CDTSpecial Weather StatementFWDHamilton49 min
Mar 22, 9:13 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, McLennan62 min
Mar 22, 9:24 PM CDTSpecial Weather StatementFWDDallas, Ellis, Johnson51 min
Mar 22, 9:30 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan60 min
Mar 22, 9:34 PM CDTSpecial Weather StatementFWDGrayson41 min
Mar 22, 9:45 PM CDTSpecial Weather StatementFWDRockwall30 min
Mar 22, 9:52 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Ellis, Hunt, Kaufman, Rockwall53 min
Mar 22, 10:24 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, McLennan, Navarro51 min
Mar 22, 10:28 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt32 min
Mar 22, 10:43 PM CDTSpecial Weather StatementFWDHopkins, Kaufman, Rains32 min
Mar 22, 10:53 PM CDTSevere Thunderstorm WarningFWDBell, Milam67 min
Mar 22, 10:56 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Lamar49 min
Mar 22, 11:05 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro70 min
Mar 22, 11:53 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson67 min
Mar 22, 11:57 PM CDTSpecial Weather StatementFWDLimestone48 min
Mar 23, 12:08 AM CDTSevere Thunderstorm WarningFWDAnderson, Henderson52 min
Mar 23, 12:20 AM CDTSpecial Weather StatementFWDVan Zandt25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.